Hail, Roger Mills
- When
- August 26, 2:49 PM CST
- Where
- Roger Mills County, 1 mi S of Cheyenne
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.600, -99.667
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 26, 2:17 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED... NATIONAL WEATHER SERVICE NORMAN OK 317 PM CDT FRI AUG 26 2005 .DISCUSSION... FORECAST LOOKS A LITTLE LESS LIKELY FOR WIDESPREAD THUNDERSTORMS AND HEAVY RAIN TONIGHT AS IT DID EARLIER. THERE IS ONLY WEAK CONVERGENCE PROGGED ALONG THE FRONT AND THE LOW LEVEL FLOW IS SHOWN TO BE QUITE VEERED WITH FLOW HAVING A STRONG COMPONENT PARALLEL TO THE FRONTAL SURFACE IN THE WARM SECTOR AND VERY LITTLE ISENTROPIC UPGLIDE COMPONENT SHOWN OVER OUR AREA. ALSO IT APPEARS THAT MOISTURE DEPTH IS DECREASING ACROSS THE AREA WITH THE VEERED LOW LEVEL FLOW. SO HAVE LOWERED MAX POPS OUT OF THE LIKELY CATEGORY AND BROUGHT POPS DOWN ACROSS THE AREA. HOWEVER... SCATTERED THUNDERSTORMS ARE STILL LIKELY AND ALREADY DEVELOPING ALONG THE INITIAL WIND SHIFT LINE IN NORTHWEST OKLAHOMA... BUT DO NOT THINK THEY WILL BE WIDESPREAD ENOUGH TO WARRANT THE LIKELY POPS. GFS EXHIBITING CONVECTIVE FEEDBACK OVER THE AREA AND IS SQUEEZING OUT TOO MUCH RAIN OVERNIGHT. MAIN FRONT IN KANSAS MOVES INTO THE AREA BUT BECOMES ILL DEFINED ESPECIALLY WITH THE NORTHERLY WINDS DEVELOPING WITH THE INITIAL WIND SHIFT LINE. ALSO UNSURE HOW FAR SOUTH THE FRONT WILL PUSH WITH THE NORTHERN PLAINS SHORTWAVE MOVING OUT AND PERHAPS LACK OF CONVECTIVE REINFORCEMENT. BUT THE CHANCES OF STORMS REMAIN WITH THE WEAK BOUNDARY IN THE VICINITY. FORECAST IN THE EXTENDED IS ALSO SOMEWHAT UNCERTAIN AND WILL BE AT LEAST INDIRECTLY INFLUENCED BY THE PATH OF KATRINA. NORTHERN STREAM WAVE AMPLIFIES AS IT MOVES INTO THE MIDWEST SUNDAY/MONDAY... BUT IT IS UNCLEAR ABOUT HOW THIS WILL INTERACT WITH LANDFALLING KATRINA AND MODELS ARE DIFFERING ON HOW THE PATTERN WILL LOOK OVER THE AREA. LATER IN THE EXTENDED... ANOTHER FRONT WILL MOVE INTO THE AREA SOMETIME AROUND THURSDAY WHICH SEEMS REASONABLE GIVEN THE TIMING OF THE NEXT NORTHERN STREAM WAVE. AT THIS POINT AM KEEPING POPS OUT OF THE PACKAGE EXCEPT FOR LOW POPS WEDNESDAY NIGHT WITH GENERAL RIDGING OF THE UPPER AIR PATTERN PROGGED OVER THE AREA AT THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 93 69 93 / 40 30 20 10 HOBART OK 72 94 68 93 / 40 30 30 20 WICHITA FALLS TX 74 97 71 95 / 30 30 20 20 GAGE OK 69 91 66 90 / 40 30 30 20 PONCA CITY OK 69 92 67 92 / 50 20 10 10 DURANT OK 75 96 72 95 / 20 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && CORRECTED TIMING OF EXTENDED FEATURES.
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT FRI AUG 26 2005
OKZ004>048-050>052-TXZ083>090-271200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF NORTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM GAGE... TO CANTON
LAKE... TO STROUD.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM TO
10 PM THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
THUNDERSTORMS EARLY THIS MORNING ACROSS THE CENTRAL AND SOUTHERN
PLAINS HAVE PRODUCED AN OUTFLOW BOUNDARY... WHICH WILL MOVE SLOWLY
SOUTH THIS MORNING ACROSS PORTIONS OF NORTHERN OKLAHOMA AND SOUTHERN
KANSAS BEFORE STALLING OUT LATER THIS MORNING. A FEW SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ALONG THIS OUTFLOW BOUNDARY ACROSS
NORTHWEST OKLAHOMA THIS MORNING... HOWEVER THIS ACTIVITY IS EXPECTED
TO DISSIPATE LATER THIS MORNING AS THE LOW LEVEL JET WEAKENS.
THE OUTFLOW BOUNDARY ALONG WITH AN APPROACHING COLD FRONT WILL ACT
AS FOCUSING MECHANISMS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID
AFTERNOON HOURS FROM EASTERN KANSAS INTO NORTHERN OKLAHOMA THEN PUSH
SOUTH ACROSS OKLAHOMA OVERNIGHT TONIGHT. INSTABILITY AND WIND SHEAR
ARE EXPECTED TO BE SUFFICIENT THROUGH THE EVENING HOURS FOR SOME OF
THESE STORMS TO BECOME SEVERE... PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS MAINLY NORTH CENTRAL
OKLAHOMA LATE THIS AFTERNOON AND EVENING. RECENT PERIODS OF HEAVY
RAIN HAVE RESULTED IN WET SOIL AND THE POTENTIAL FOR FLOODING IF
MORE RAIN OCCURS. AT THIS TIME...IT APPEARS THAT 1 TO 2 INCHES OF
RAIN...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE... ESPECIALLY
ACROSS NORTH CENTRAL OKLAHOMA.
OTHERWISE...HOT AND HUMID CONDITIONS WILL PREVAIL OVER THE AREA
TODAY... WITH AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES IN MANY
AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MAINLY CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ON SATURDAY. THUNDERSTORM
CHANCES THEN DIMINISH TO A SLIGHT CHANCE ACROSS SOUTHERN AND WESTERN
OKLAHOMA AND NORTH TEXAS ON SUNDAY... WITH MAINLY DRY CONDITIONS FOR
MUCH OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN TO THE AREA BY EARLY
NEXT WEEK WITH AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S...
WITH AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES IN MANY AREAS.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 312 PM CDT FRI AUG 26 2005 OKZ014-262030- ROGER MILLS OK- 312 PM CDT FRI AUG 26 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF DEMPSEY AT 312 PM CDT...MOVING EAST AT 15 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT FRI AUG 26 2005 OKZ015-262030- DEWEY OK- 321 PM CDT FRI AUG 26 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LEEDEY AT 321 PM CDT...MOVING EAST AT 10 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 334 PM CDT FRI AUG 26 2005 OKZ014-262045- ROGER MILLS OK- 334 PM CDT FRI AUG 26 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF CHEYENNE AT 334 PM CDT...MOVING EAST AT 15 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 342 PM CDT FRI AUG 26 2005 OKZ015-262100- DEWEY OK- 342 PM CDT FRI AUG 26 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LEEDEY AT 342 PM CDT...MOVING EAST AT 15 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 151 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473059, 5473128, 5473129, 5473130, 5473131.